Geometry of Large Random Trees: SPDE Approximation

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

In this chapter we present a point of view at large random trees. We study the geometry of large random rooted plane trees under Gibbs distributions with nearest neighbour interaction. In the first section of this chapter, we study the limiting behaviour of the trees as their size grows to infinity. We give results showing that the branching type statistics is deterministic in the limit, and the deviations from this law of large numbers follow a large deviation principle. Under the same limit, the distribution on finite trees converges to a distribution on infinite ones. These trees can be interpreted as realizations of a critical branching process conditioned on non-extinction. In the second section, we consider a natural embedding of the infinite tree into the two-dimensional Euclidean plane and obtain a scaling limit for this embedding. The geometry of the limiting object is of particular interest. It can be viewed as a stochastic foliation, a flow of monotone maps, or as a solution to a certain Stochastic PDE with respect to a Brownian sheet. We describe these points of view and discuss a natural connection with superprocesses.

Original languageEnglish (US)
Title of host publicationStochastic Geometry, Spatial Statistics and Random Fields
Subtitle of host publicationAsymptotic Methods
PublisherSpringer Verlag
Pages399-420
Number of pages22
ISBN (Print)9783642333040
DOIs
StatePublished - Jan 1 2013

Publication series

NameLecture Notes in Mathematics
Volume2068
ISSN (Print)0075-8434
ISSN (Electronic)1617-9692

    Fingerprint

Keywords

  • Brownian Sheet
  • Gibbs Distribution
  • Large Deviation Principle
  • Random Tree
  • Stochastic Partial Differential Equation

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Bakhtin, Y. (2013). Geometry of Large Random Trees: SPDE Approximation. In Stochastic Geometry, Spatial Statistics and Random Fields: Asymptotic Methods (pp. 399-420). (Lecture Notes in Mathematics; Vol. 2068). Springer Verlag. https://doi.org/10.1007/978-3-642-33305-7_12